• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Venlafaxine

M

Marchhare

Well-known member
Founding Member
Joined
Mar 25, 2008
Messages
973
Location
SW
Of all the drugs I have been on I really hate this drug. It is virtually impossible to come off although I am tapering very slowly. I feel my body is dependent on them and I will be on them for the rest of my life :(
m
 
JuliaW54

JuliaW54

Well-known member
Joined
Oct 4, 2019
Messages
140
Location
UK
Keep tapering , you will be fine. I’ve been on this drug and also struggled with it, but I tapered until I was off.
 
M

Marchhare

Well-known member
Founding Member
Joined
Mar 25, 2008
Messages
973
Location
SW
Brain zaps. nausea, palpitations, vertigo and more
m
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
39,169
Location
West Sussex, England
I’m going through exactly the same thing. I think they took me off it too quickly. I got down to 75mg and then stopped. Horrendous side effects, I had to beg them to put me back on it. I’ve just done a week of 37.5mg a day now doing another week of 37.5mg every other day then stopping. I’m praying it will be easier stopping next time.
 
JuliaW54

JuliaW54

Well-known member
Joined
Oct 4, 2019
Messages
140
Location
UK
I’m going through exactly the same thing. I think they took me off it too quickly. I got down to 75mg and then stopped. Horrendous side effects, I had to beg them to put me back on it. I’ve just done a week of 37.5mg a day now doing another week of 37.5mg every other day then stopping. I’m praying it will be easier stopping next time.
Hi TiredTina, in my experience and with all the different meds I’ve been on(I have a 30 year history of depression), I found this one to be the hardest one to taper from. I stupidly became so unwell with the side effects that I stopped taking it before I should of. And boy was I unwell. Side effects were horrendous, so bad, I actually thought I was going mad and started self harming. I was put back on it to finish tapering and came right down to the lowest dose and even then stayed on it, taking it every other day. Stick with it, it will get easier x
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
39,169
Location
West Sussex, England
Yes it’s been exactly the same for me. I’ve been on meds for depression for 38 years and have tried just about every one. I’ve never had such bad side effects coming off any of them apart from Venlafaxine.
 
JuliaW54

JuliaW54

Well-known member
Joined
Oct 4, 2019
Messages
140
Location
UK
I think they tried to ban this one once. And I think they have changed it in the states
 
C

celticlass

Well-known member
Joined
May 7, 2011
Messages
631
Location
Scotland
It is not to be recommended but I stopped a high dose cold turkey. I had muscle aches and some cramps for a week or two. I was working and carried on through at the time, survived it fine. I do not think it as bad as people make out.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,967
Location
Florida
I am on Venlafaxine and my doctor said it would be hell to come off of. With that being said Venlafaxine has tremendously helped me. So Yes I will be in this for the long run.

I was addicted to valium. I have reduced my dose from 30 mgs to 5 mgs and hoping just to get off it. I take remron for sleep and I worry about not being able to go to sleep without a pill. One thing about sleep your body will make you sleep after being deprived of it. Hugs and Love Jules
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
39,169
Location
West Sussex, England
It is not to be recommended but I stopped a high dose cold turkey. I had muscle aches and some cramps for a week or two. I was working and carried on through at the time, survived it fine. I do not think it as bad as people make out.
I think we all react differently. I couldn’t cope with the withdrawal. I was shaking all over, my head felt like it was going to explode, I felt like I was walking on marshmallows and I couldn’t think straight, absolutely awful and very scary.
 
B

barmcake

Guest
I would keep trying. Have been tapering off now for a year. Antidepressants mean no libido, no feelings and living like a zombie or not taking them and having feelings which are often too much to cope with, but also just being more human. It also depends on whether your depression is caused by a horrible situation that can be changed or a brain chemical malfunction/genetics etc. I wish I could be more helpful but it's a case of doing what's best for you. I understand what your going through and wish you well. I wonder what's wrong with the world as depression is increasing even though we have more material comforts.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,052
Location
NZ
I know venlafaxine is a nasty drug to get off
When I was very unwell and on venlafaxine I used to take to many don't take enough and a few days of not taking it I would be; uncoordinated, spaced out, anxious and very impulsive .

But anyway those days are over I hope
 
C

celticlass

Well-known member
Joined
May 7, 2011
Messages
631
Location
Scotland
I am on Venlafaxine also at the moment. It has helped me tremendously in the past and is doing so at the current time. In the past of course alcohol was in the mix also which is not healthy. But 4 years on I still have issues with my mood and emotions just not caused by alcohol. Currently anxiety is a very big problem for me. I was on a low dose anti- psychotic for more than 3 years. This had to be terminated in May due to Prolactinaemia with my prolactin at 7500 (could have been up there since 2015). Potentially causes tumour in pituitary gland. By the way Venlafaxine also has this tendency at the higher doses which is why I refuse to go above 150. Causes problems for men and women.
 
Top